Analysis & PDE

  • Anal. PDE
  • Volume 12, Number 4 (2019), 867-902.

Quantum dynamical bounds for ergodic potentials with underlying dynamics of zero topological entropy

Rui Han and Svetlana Jitomirskaya

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We show that positive Lyapunov exponents imply upper quantum dynamical bounds for Schrödinger operators H f , θ u ( n ) = u ( n + 1 ) + u ( n 1 ) + ϕ ( f n θ ) u ( n ) , where ϕ : is a piecewise Hölder function on a compact Riemannian manifold , and f : is a uniquely ergodic volume-preserving map with zero topological entropy. As corollaries we also obtain localization-type statements for shifts and skew-shifts on higher-dimensional tori with arithmetic conditions on the parameters. These are the first localization-type results with precise arithmetic conditions for multifrequency quasiperiodic and skew-shift potentials.

Article information

Anal. PDE, Volume 12, Number 4 (2019), 867-902.

Received: 6 December 2016
Revised: 30 May 2018
Accepted: 5 July 2018
First available in Project Euclid: 30 October 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47B36: Jacobi (tridiagonal) operators (matrices) and generalizations 81Q10: Selfadjoint operator theory in quantum theory, including spectral analysis

transport exponent multifrequency quasiperiodic skew-shift


Han, Rui; Jitomirskaya, Svetlana. Quantum dynamical bounds for ergodic potentials with underlying dynamics of zero topological entropy. Anal. PDE 12 (2019), no. 4, 867--902. doi:10.2140/apde.2019.12.867.

Export citation


  • A. Avila, D. Damanik, and Z. Zhang, “Singular density of states measure for subshift and quasi-periodic Schrödinger operators”, Comm. Math. Phys. 330:2 (2014), 469–498.
  • M. Berger, A panoramic view of Riemannian geometry, Springer, 2003.
  • J. Bourgain and M. Goldstein, “On nonperturbative localization with quasi-periodic potential”, Ann. of Math. $(2)$ 152:3 (2000), 835–879.
  • J. Bourgain and S. Jitomirskaya, “Anderson localization for the band model”, pp. 67–79 in Geometric aspects of functional analysis, edited by V. D. Milman and G. Schechtman, Lecture Notes in Math. 1745, Springer, 2000.
  • J. Bourgain, M. Goldstein, and W. Schlag, “Anderson localization for Schrödinger operators on $\mathbb Z$ with potentials given by the skew-shift”, Comm. Math. Phys. 220:3 (2001), 583–621.
  • M. P. do Carmo, Riemannian geometry, Birkhäuser, Boston, 1992.
  • D. Damanik and S. Tcheremchantsev, “Power-law bounds on transfer matrices and quantum dynamics in one dimension”, Comm. Math. Phys. 236:3 (2003), 513–534.
  • D. Damanik and S. Tcheremchantsev, “Upper bounds in quantum dynamics”, J. Amer. Math. Soc. 20:3 (2007), 799–827.
  • D. Damanik and S. Tcheremchantsev, “Quantum dynamics via complex analysis methods: general upper bounds without time-averaging and tight lower bounds for the strongly coupled Fibonacci Hamiltonian”, J. Funct. Anal. 255:10 (2008), 2872–2887.
  • R. Del Rio, N. Makarov, and B. Simon, “Operators with singular continuous spectrum, II: Rank one operators”, Comm. Math. Phys. 165:1 (1994), 59–67.
  • S. Grepstad and N. Lev, “Sets of bounded discrepancy for multi-dimensional irrational rotation”, Geom. Funct. Anal. 25:1 (2015), 87–133.
  • S. Jitomirskaya and Y. Last, “Power-law subordinacy and singular spectra, I: Half-line operators”, Acta Math. 183:2 (1999), 171–189.
  • S. Y. Jitomirskaya and Y. Last, “Power law subordinacy and singular spectra, II: Line operators”, Comm. Math. Phys. 211:3 (2000), 643–658.
  • S. Jitomirskaya and R. Mavi, “Dynamical bounds for quasiperiodic Schrödinger operators with rough potentials”, Int. Math. Res. Not. 2017:1 (2017), 96–120.
  • S. Jitomirskaya and S. Zhang, “Quantitative continuity of singular continuous spectral measures and arithmetic criteria for quasiperiodic Schrödinger operators”, preprint, 2015.
  • S. Jitomirskaya, H. Schulz-Baldes, and G. Stolz, “Delocalization in random polymer models”, Comm. Math. Phys. 233:1 (2003), 27–48.
  • A. Y. Khinchin, Continued fractions, The University of Chicago Press, 1964.
  • R. Killip, A. Kiselev, and Y. Last, “Dynamical upper bounds on wavepacket spreading”, Amer. J. Math. 125:5 (2003), 1165–1198.
  • J. F. Koksma, Some theorems on Diophantine inequalities, Stichting Mathematisch Centrum 5, Math. Centrum Amsterdam, 1950.
  • L. Kuipers and H. Niederreiter, Uniform distribution of sequences, Wiley-Interscience, New York, 1974. Pure and Applied Mathematics.
  • J. C. Lagarias, “Best simultaneous Diophantine approximations, II: Behavior of consecutive best approximations”, Pacific J. Math. 102:1 (1982), 61–88.
  • Y. Last, “Quantum dynamics and decompositions of singular continuous spectra”, J. Funct. Anal. 142:2 (1996), 406–445.
  • L. I. Nicolaescu, Lectures on the geometry of manifolds, 2nd ed., World Scientific, Hackensack, NJ, 2007.
  • R. del Rio, S. Jitomirskaya, Y. Last, and B. Simon, “Operators with singular continuous spectrum, IV: Hausdorff dimensions, rank one perturbations, and localization”, J. Anal. Math. 69 (1996), 153–200.
  • B. Simon, “Equilibrium measures and capacities in spectral theory”, Inverse Probl. Imaging 1:4 (2007), 713–772.
  • Y. Yomdin, “Volume growth and entropy”, Israel J. Math. 57:3 (1987), 285–300.